New Mexico, 2006

High Wind in New Mexico, April 6, 2006

April 6, 2006 · NWS ABQ · 4 events in 4 counties and zones

4 high wind, as filed by the National Weather Service.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Apr 6, 2:06 AM MST, 8 hours 24 minutes earlier.

Area forecast discussion, Apr 6, 2:06 AM MST, 8 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
306 AM MDT THU APR 6 2006

.DISCUSSION...UPPER LEVEL LOW IS SLIDING EAST ENTERING THE CENTRAL
ROCKIES. THE COLD CORE WILL SKIRT OVER THE NORTHERN TIER OF NEW
MEXICO THIS MORNING. SNOW IS ALREADY FALLING IN GALLUP EARLY THIS
MORNING. SNOW SHOULD EXTEND FROM THE WESTERN MTNS TO THE SANGRE DE
CRISTOS. EXPECT ACCUM TO BE LIGHT IN MOST PLACES AND UNDER ADVY
LEVELS...ALTHOUGH A FEW LOCATIONS MAY SEE HIGHER AMOUNTS UNDER A
CONVECTIVE BAND OVER THE HIGHER TERRAIN AND OVER THE SAN JUAN MTNS
NEAR THE COLORADO BORDER. WILL KEEP THE WIND ADVY AS IS WITH THE MAIN
JET MOVING EAST OF THE WESTERN MTNS AND RIO GRANDE VALLEY BY MID
MORNING. STRONGEST WIND SPEEDS LOOK TO BE ALONG THE EASTERN SLOPES OF
THE CENTRAL MTNS AND OVER THE CENTRAL PLAINS WITH WILL REACH THE HIGH
END OF ADVY CRITERIA. ADDITIONAL SMALLER JETS MOVE OVER THE EAST
CENTRAL PLAINS THRU THE EVENING ON THE BACKSIDE OF THE MAIN TROF. RH
VALUES WILL REMAIN CRITICAL OVER THE EASTERN PLAINS AND SOUTHERN
PORTION OF THE MIDDLE RIO GRANDE VALLEY. INCREASED POPS SLIGHTLY
ALONG THE CO BORDER TONIGHT AND ALSO FAR NORTHEAST FRIDAY AS THERE IS
A SLIGHT CHANCE OF WRAP AROUND PRECIP. BOTH GFS AND NAM HAVE A
REINFORCING S/W SPIN AROUND THE LOW AFTER THE MAIN AXIS EXITS NM.
EXPECT COLDER AIR BEHIND THIS S/W AS AN ASSOCIATED COLD FRONT SLIDES
SOUTH ALONG THE EASTERN PLAINS. WINDS WILL REMAIN BREEZY TO WINDY
ESPECIALLY ALONG THE SFC BOUNDARY. A RIDGE BUILDS OVER NM DURING THE
WEEKEND LIMITING PRECIP AND WINDS. A FEW WEAK S/WS TRACK THRU THE
SOUTHWESTERLY FLOW ALOFT STARTING MONDAY. THE NEXT LARGE TROF WILL
DIG OVER CA AND TRACK EAST REACHING NM LATE WED AND THU OF NEXT
WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  54  33  65  36 /  30  20   0   0
GALLUP..........................  55  23  65  25 /  20   0   0   0
GRANTS..........................  55  25  67  30 /  10   0   0   0
GLENWOOD........................  63  28  75  32 /   0   0   0   0
CHAMA...........................  45  24  60  25 /  60  20   5   0
LOS ALAMOS......................  52  32  66  36 /  30   5   5   0
RED RIVER.......................  40  20  57  22 /  40  20  10   0
TAOS............................  48  23  60  27 /  20  10   0   0
SANTA FE........................  53  30  62  35 /  20   5   5   0
SANTA FE AIRPORT................  57  31  64  34 /  10   5   5   0
ESPANOLA........................  58  29  66  31 /  30   5   5   0
ALBUQUERQUE HEIGHTS.............  62  39  69  43 /   5   0   0   0
ALBUQUERQUE VALLEY..............  64  35  71  38 /   5   0   0   0
ALBUQUERQUE FOOTHILLS...........  57  37  66  39 /   5   0   0   0
ALBUQUERQUE WEST MESA...........  62  37  71  38 /   5   0   0   0
SOCORRO.........................  64  39  74  40 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  52  30  62  31 /  10   0   0   0
MORIARTY/ESTANCIA...............  59  32  64  30 /   5   0   5   0
CARRIZOZO.......................  64  38  69  39 /   5   0   0   0
RUIDOSO.........................  60  37  63  35 /   5   0   0   0
RATON...........................  57  28  57  28 /  10  10  10   0
LAS VEGAS.......................  56  31  61  30 /  10   5   0   0
ROY.............................  60  36  61  33 /   5   0   5   0
CLAYTON.........................  66  36  59  31 /   5  10  10   0
SANTA ROSA......................  66  38  66  34 /   5   0   0   0
TUCUMCARI.......................  70  41  66  36 /   5   0   5   0
FORT SUMNER.....................  70  42  69  38 /   5   0   0   0
CLOVIS..........................  72  40  66  36 /   0   0   0   0
PORTALES........................  73  44  73  34 /   0   0   0   0
ROSWELL.........................  76  45  74  43 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 8 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR
NMZ004-NMZ005-NMZ006-NMZ007-NMZ010-NMZ011-NMZ012-NMZ013-
NMZ016- NMZ017-NMZ018-NMZ019-NMZ020-NMZ021-NMZ026.

RED FLAG WARNING FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR
NMZ104-NMZ106-NMZ107-NMZ108.

&&

23
Hazardous weather outlook, Apr 6, 4:44 AM MST, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
544 AM MDT THU APR 6 2006

NMZ001>021-026-071200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
544 AM MDT THU APR 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

STRONG WINDS OF 30 TO 40 MPH WITH GUSTS OF 50 TO 55 MPH ARE EXPECTED
FROM AND INCLUDING THE CENTRAL MOUNTAIN CHAIN EAST TO THE TEXAS BORDER.
A WIND ADVISORY HAS BEEN ISSUED FOR THIS AREA FROM 8 AM THIS
MORNING TO 8 PM TONIGHT.

A RED FLAG WARNING IS IN EFFECT FROM NOON UNTIL 8 PM TONIGHT FOR
PORTIONS OF THE EASTERN PLAINS...ESTANCIA VALLEY AND SOUTHERN
PORTIONS OF THE MIDDLE RIO GRANDE VALLEY WHERE LOW HUMIDITIES COMBINED
WITH STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

23

Event by event

4 high wind. Local standard time, as filed.

High Wind, Quay

When
April 6, 10:30 AM MST to 4:30 PM MST
Where
Quay forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
OFFICIAL NWS OBS.

High Wind, Curry

When
April 6, 10:30 AM MST to 4:30 PM MST
Where
Curry forecast zone
Measured
38 kt (44 mph) measured sustained
Reported by
OFFICIAL NWS OBS.

High Wind, De Baca

When
April 6, 10:30 AM MST to 4:30 PM MST
Where
De Baca forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
OFFICIAL NWS OBS.

High Wind, Roosevelt

When
April 6, 10:30 AM MST to 4:30 PM MST
Where
Roosevelt forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
OFFICIAL NWS OBS.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2006Every state in 2006This day in weather historyWarnings in New Mexico, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5495472, 5495473, 5495474, 5495475.